Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 15, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Dec 27, 2025, 12:56 PM CST for 23 counties in Kansas. It took effect at Dec 28, 2025, 3:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2025, 12:56 PM CST (18:56 UTC)
- In effect from
- Dec 28, 2025, 3:00 AM CST
- Expired
- Dec 28, 2025, 4:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526 WWUS73 KTOP 271856 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1256 PM CST Sat Dec 27 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-281000- /O.NEW.KTOP.WI.Y.0015.251228T1200Z-251228T2200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Minneapolis, Eskridge, Burlington, Holton, Ottawa, Frankfort, Marysville, Lawrence, Garnett, Greenleaf, Seneca, Hanover, Linn, Blue Rapids, Grantville, Alta Vista, Washington, Sabetha, Alma, Council Grove, McFarland, Horton, Belleville, Herington, Lyndon, St. Marys, Paxico, Lebo, Overbrook, Wamego, Junction City, Clifton, Meriden, Oskaloosa, Perry, McLouth, Harveyville, Maple Hill, Carbondale, Abilene, Hiawatha, Burlingame, Osage City, Bennington, Clay Center, Emporia, Concordia, Valley Falls, Manhattan, Topeka, and Nortonville 1256 PM CST Sat Dec 27 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected as a cold front sweeps through the area on Sunday morning. * WHERE...Portions of central, east central, north central, and northeast Kansas. * WHEN...From 6 AM to 4 PM CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Omitt
3 follow-up statements
476 WWUS73 KTOP 280737 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 137 AM CST Sun Dec 28 2025 KSZ008-009-020-021-034-035-282200- /O.EXT.KTOP.WI.Y.0015.251228T0900Z-251228T2200Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- Including the cities of Herington, Linn, Abilene, Greenleaf, Clifton, Washington, Bennington, Concordia, Hanover, Minneapolis, Clay Center, and Belleville 137 AM CST Sun Dec 28 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Dickinson, Clay, Cloud, Ottawa, Republic, and Washington Counties. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ010>012-022>024-026-036>040-054>056-058-059-282200- /O.CON.KTOP.WI.Y.0015.251228T1200Z-251228T2200Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary- Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Alma, Ottawa, Garnett, Burlingame, Carbondale, McLouth, Junction City, Harveyville, Manhattan, Lebo, Burlington, McFarland, Horton, Blue Rapids, Valley Falls, Nortonville, Council Grove, Alta Vista, Eskridge, Oskaloosa, Maple Hill, Perry, Emporia, Topeka, Marysville, Meriden, Paxico, Frankfort, Sabetha, Wamego, Overbrook, Hiawatha, Grantville, Osage City, Seneca, Lawrence, Lyndon, St. Marys, and Holton 137 AM CST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central and northeast Kansas. * WHEN...From 6 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Flanagan
499 WWUS73 KTOP 282018 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 218 PM CST Sun Dec 28 2025 KSZ008-009-020-021-034-035-282200- /O.CON.KTOP.WI.Y.0015.000000T0000Z-251228T2200Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- Including the cities of Concordia, Abilene, Belleville, Minneapolis, Washington, Hanover, Linn, Herington, Greenleaf, Bennington, Clifton, and Clay Center 218 PM CST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Dickinson, Clay, Cloud, Ottawa, Republic, and Washington Counties. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ010>012-022>024-026-036>040-054>056-058-059-282200- /O.CON.KTOP.WI.Y.0015.000000T0000Z-251228T2200Z/ Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary- Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Valley Falls, Grantville, Horton, McLouth, Eskridge, Sabetha, Council Grove, Emporia, Maple Hill, Burlingame, Lyndon, Harveyville, Manhattan, Alma, Perry, Alta Vista, Garnett, Oskaloosa, Hiawatha, Nortonville, Meriden, Carbondale, Seneca, Osage City, Paxico, Burlington, Blue Rapids, Wamego, Marysville, Ottawa, Lebo, Frankfort, Holton, Overbrook, Topeka, McFarland, St. Marys, Lawrence, and Junction City 218 PM CST Sun Dec 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of east central and northeast Kansas. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Omitt
026 WWUS73 KTOP 282154 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 354 PM CST Sun Dec 28 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-282300- /O.EXP.KTOP.WI.Y.0015.000000T0000Z-251228T2200Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Oskaloosa, Wamego, Harveyville, Concordia, Valley Falls, McFarland, Alma, Junction City, Emporia, Sabetha, Abilene, Council Grove, Meriden, Belleville, Lawrence, Marysville, Seneca, Nortonville, Perry, Paxico, Lyndon, Manhattan, Washington, Greenleaf, Clifton, Hiawatha, Horton, Grantville, Osage City, Blue Rapids, Minneapolis, Carbondale, Frankfort, Hanover, Ottawa, Herington, Overbrook, Lebo, Linn, Bennington, Topeka, Garnett, Maple Hill, Clay Center, McLouth, Burlingame, Holton, St. Marys, Eskridge, Burlington, and Alta Vista 354 PM CST Sun Dec 28 2025 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Northwest winds have weakened and will continue to diminish through the overnight hours. $$ kc
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 27, 11:05 AM CST, 1 hour 51 minutes earlier. Its key messages:
- Near-record warmth today
- Becoming windy Sunday morning as a cold front moves through. Sustained winds of 20-30 MPH with gusts of 35-45 MPH are expected through the day.
- Rain overnight tonight transitions to a wintry mix as colder air builds in on Sunday. Not expecting impacts from any wintry precipitation that does fall.
- Much colder behind the front Sunday night through Tuesday morning before temperatures moderate into the middle of next week.
Area forecast discussion, Dec 27, 11:05 AM CST, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Topeka KS
1105 AM CST Sat Dec 27 2025
.KEY MESSAGES...
- Near-record warmth today
- Becoming windy Sunday morning as a cold front moves through.
Sustained winds of 20-30 MPH with gusts of 35-45 MPH are
expected through the day.
- Rain overnight tonight transitions to a wintry mix as colder
air builds in on Sunday. Not expecting impacts from any wintry
precipitation that does fall.
- Much colder behind the front Sunday night through Tuesday morning
before temperatures moderate into the middle of next week.
&&
.DISCUSSION...
Issued at 250 AM CST Sat Dec 27 2025
Southwest flow aloft resides across the Central and Southern Plains
this morning ahead a western CONUS trough. Light to calm surface
winds and high boundary layer moisture have allowed for some patchy
fog to develop, although it's nowhere near as dense and widespread
as it has been the past several nights. Elevated winds just off the
surface along with passing cirrus appear to be keeping fog more
transient and patchy in nature. Will need to monitor fog across
Missouri as it tries to ooze into far northeast Kansas this
morning.
As the western trough approaches the Plains today, a surface low
develops in eastern Colorado and western Kansas. Surface winds
become south-southwesterly in response, bumping temperatures towards
record values with highs in the 60s to near 70 degrees. If fog
and low stratus over Missouri reach into easter portions of the
forecast area, warming could be slowed in this area. Even the
few solutions that do bring the low clouds into eastern portions
of the area have them lifting by late this morning, so don't
expect this to have much impact on highs this afternoon.
The aforementioned surface low advances east across the state
tonight into Sunday with passing mid-level energy and frontogenesis
leading to an area of rain overnight. Forecast sounding depict dry
low-levels, but think precipitation will be able to overcome this
dry layer and reach the surface. 00z HREF members show some elevated
instability across east-central Kansas that could produce a couple
of isolated lightning strikes as well. A cold front swings through
Sunday morning and winds will increase sharply from the north-
northwest with sustained winds of 20-30 MPH and gusts of 35-45 MPH
through the daytime hours. A Wind Advisory may be needed for much of
the area on Sunday. Colder air will filter in behind the boundary
and temperatures will fall rapidly after the front passes. High
temperatures for the day will likely occur from midnight to sunrise.
As the colder air builds in, lift and saturation increase in the low-
levels while the mid-levels dry out. Depth of saturation should
be sufficient to generate some light post-frontal precipitation,
initially as rain or drizzle before the column cools enough to
support sleet and perhaps even some snow before drier air builds
in and precipitation ends Sunday afternoon. There is a low
chance for a brief period of freezing drizzle as temperatures
cool, but warm ground from the recent above-normal temperatures
should prevent any wintry precipitation from being much of an
issue.
It will feel much more like winter Sunday night into Monday.
Temperatures fall into the teens Monday morning with a brisk
northwest wind creating wind chill values of +5 to -5. Continued CAA
through the day will limit warming and highs will only reach the mid
20s to low 30s Monday afternoon. Temperatures moderate Tuesday and
Wednesday before another cold front moves through Wednesday night
into Thursday.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1101 AM CST Sat Dec 27 2025
Expect VFR conditions until after 06z when showers will develop
and could cause some vis issues depending on the intensity of
precip. The greatest risk for thunder appears to be southeast of
the TOP/FOE sites so will keep out of the forecast at this time.
A strong cold front will sweep through the sites in the 10z to
12z time frame on Sunday with northwest winds gusting to at
least 30kts with CIGS expected to drop into the MVFR range.
&&
.CLIMATE...
Updated at 250 AM CST Sat Dec 27 2025
Record Forecast
Dec 27 High Topeka 71 (1946) 68
Concordia 63 (1928, 1976) 64
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...Flanagan
AVIATION...Omitt
CLIMATE...Griesemer/PoageHazardous weather outlook, Dec 27, 2:50 AM CST, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 250 AM CST Sat Dec 27 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-280900- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 250 AM CST Sat Dec 27 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.